Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 441, NWS Jackson, MS

July 27, 2012Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2012, 6:07 PM CDT for Winston County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 6:07 PM CDT (23:07 UTC)
Expired
Jul 27, 2012, 6:45 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Winston County, MS

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2214 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WUUS54 KJAN 272307
SVRJAN
MSC159-272345-
/O.NEW.KJAN.SV.W.0441.120727T2307Z-120727T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 645 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLCREEK MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERNON BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3292 8895 3306 8921 3324 8905 3320 8881
      3309 8881
TIME...MOT...LOC 2307Z 290DEG 11KT 3311 8896

$$

MRM
1 follow-up statement
886 
WWUS54 KJAN 272328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT FRI JUL 27 2012

MSC159-272345-
/O.CON.KJAN.SV.W.0441.000000T0000Z-120727T2345Z/
WINSTON MS-
628 PM CDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WINSTON COUNTY...

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LOUISVILLE MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOXAPATER BY 640 PM CDT...
  MILLCREEK...BETHEDEN AND VERNON BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3292 8895 3306 8921 3324 8905 3320 8881
      3309 8881
TIME...MOT...LOC 2328Z 290DEG 11KT 3312 8906

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:32 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 27, 3:32 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUL 27 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MORNING MCS THAT WAS
DIVING SOUTH ACROSS NORTHERN LOUISIANA HAS DECAYED BUT ANY OUTFLOW
BOUNDARIES ASSOCIATED WITH IT HAVE BEEN HELPFUL IN INITIATING
AFTERNOON CONVECTION ACROSS PORTIONS OF THE ARKLAMISS. IN
ADDITION...A SHORTWAVE TROUGH IS MOVING THROUGH THE REGION AT THE
BASE OF A LARGER TROUGH LOCATED OVER THE OHIO VALLEY REGION. ALL OF
THESE FEATURES ARE INTERACTING WITH A WARM...MOIST...AND UNSTABLE
AIRMASS OVER THE REGION. LOCAL RADARS SHOW SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON GENERALLY AROUND THE I-20 CORRIDOR...BUT
MOSTLY ALONG I-55 AND EAST. IT IS IN THIS AREA THAT CURRENT ANALYSIS
SHOWS THE BEST CAPE OF AROUND 2800-3000J/KG...AND TEMPERATURES HAVE
BEEN ABLE TO RISE JUST A BIT MORE AND WAS NOT INFLUENCED BY MORNING
CONVECTIVE DEBRIS. SOME OF THESE STORMS HAVE BEEN GETTING ON THE
STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY CONCERN THOUGH WITH A
PW VALUE OF AROUND 2 INCHES PER 12Z KJAN SOUNDING AND BLENDED TPW
SATELLITE IMAGERY HEAVY DOWNPOURS ALSO POSSIBLE.

EXPECT THIS ACTIVITY TO DIMINISH LATER THIS EVENING...RESULTING IN A
RATHER QUIET NIGHT FOR THE ARKLAMISS. TEMPERATURES THIS EVENING ARE
A LITTLE TOUGH GIVEN THAT WITHOUT ANY SIGNIFICANT COOLDOWN...THEY
SHOULD BE FAIRLY WARM AGAIN TONIGHT. HOWEVER...TEMPERATURES SO FAR
THIS AFTERNOON HAVE NOT BEEN QUITE AS WARM GIVEN CLOUDS AND MORE
RAIN. HAVE OPTED TO REMAIN CLOSE TO THE LOWER 70S THAT MAV PROVIDED.

FOR SATURDAY...THE UPPER RIDGE TO THE WEST WILL BEGIN TO BUILD BACK
OVER THE AREA AND MOSTLY AFFECT LOCATIONS TO THE WEST OF THE
MISSISSIPPI RIVER THE MOST THROUGH THE EARLY WEEKEND. THIS WILL
ALLOW TEMPERATURES TO BUILD AGAIN AND IF ANY DRIER AIR CAN MAKE IT
IN THIS REGION...TEMPERATURES COULD GET SLIGHTLY WARMER THAN
FORECAST. HOWEVER...MODELS SUGGEST THAT THE HIGHER DEWPOINTS SHOULD
LAST THROUGH SATURDAY. THIS WILL ALLOW HEAT INDICES TO ONCE AGAIN
REACH INTO THE 100-105 RANGE. RAIN CHANCES WILL BE LOW FOR MOST OF
THE ARKLAMISS SATURDAY WITH THE BEST CHANCE BEING MOSTLY IN THE
SOUTH...SOUTH OF I-20 WHERE THE LAGGING BOUNDARY WILL HAVE PUSHED INTO.

THROUGH SUNDAY NIGHT...MODELS SUGGEST THAT SOME DRIER AIR SHOULD
MAKE IT INTO AT LEAST THE NORTHERN SECTIONS OF THE ARKLAMISS BY
SUNDAY AND THIS COULD PERHAPS ALLOW FOR SLIGHTLY LOWER LOW TEMPS IN
THE NORTH SATURDAY NIGHT. BY SUNDAY THE UPPER RIDGE WILL BE FURTHER
TO THE EAST AND THIS SHOULD KEEP RAIN CHANCES AT BAY FOR SUNDAY.
HOWEVER IT WILL ALSO ALLOW TEMPERATURES TO GET INTO THE MID TO UPPER
90S...BUT WITH SOME LOWER DEWPOINTS...HEAT INDICES WONT BE AS HIGH
AS THEY HAVE BEEN.

FOLLOWED THE MAV GUIDANCE FAIRLY CLOSELY WITH SOME ADJUSTMENTS MADE
TO MOSTLY OVERNIGHT LOWS. THE LONG TERM REMAINS LARGELY UNCHANGED
AND THE PREVIOUS DISCUSSION WILL BE ATTACHED. /28/

.LONG TERM...MONDAY THROUGH FRIDAY...DRIER AIR WILL FILTER IN BEHIND THE
BNDRY THAT PUSHES THROUGH ON SAT...ALLOWING FOR LESS CLOUDS AND
WARMER TEMPERATURES MON AS H5 RIDGE AXIS EXTENDS INTO LOWER MS VLY.
PWATS WILL FALL TO NEAR 1" SUNDAY UNDER NLY FLOW BUT SLOWLY RECOVER
INTO MON FROM WLY MOISTURE RETURN FROM THE PLAINS. THERE IS LITTLE
SFC DEWPOINT DECREASE WITH THIS BNDRY AND LOW TEMPS (L/M70S) LOOK TO
PERSIST THROUGH PERIOD. SUN/MON LOOK TO HAVE THE HIGHEST
TEMPS...REACHING INTO THE UPPER 90S. HEAT INDICES SHOULD REMAIN IN
CHECK SUN/MON GIVEN GOOD MIXING.

FROM TUES-FRI...MEAN H5-H3 RIDGE CENTER WILL RETROGRADE WEST AS
NUMEROUS S/WV TROUGHS RIDE OVER TOP AND DOWN THE BACKSIDE ACROSS THE
MID AND LOWER MS VLYS WITH L/WV TROUGHING ACROSS NE CONUS.
CONFIDENCE IN TIMING OF INDIVIDUAL WAVES AT THIS POINT IS LOW BUT
POTENTIAL FOR UPSTREAM TSTORM/MCS COMPLEX IS POSSIBLE DURING THIS
TIME FRAME. SOME NWP RUN-TO-RUN CONSISTENCY HINTS AT COMPLEX NORTH
OF REGION TUES/TUES NGT WITH SOME PSBL EXTENSION SWD INTO THE
ARKLAMISS BY WED AS A MORE POTENT WAVE IN PROXIMITY TO A BNDRY
PUSHES SWD. BOTH OP GFS AND EC SHOW THIS BNDRY PUSHING INTO
ARKLAMISS THURS/FRI... INCREASING RAIN/TSTORM CHANCES.

FOR FORECAST ELEMENTS...MEXMOS MAX/MIN TEMPS WERE GENERALLY ACCEPTED
WITH UPWARD TWEAKS ON MIN TEMPS. HIGH TEMPS WILL BE INTERESTING
TUE-FRI DEPENDING ON TIMING OF RAIN/CONVECTIVE DEBRIS POSSIBILITIES.
POPS CAME IN HIGHER FOR TUES/WED AND FOLLOWED SUIT WITH NEAR MEXMOS
ACCEPTANCE THEREAFTER GIVEN GOOD EC/GFS EXTENDED MOS OUTPUT
AGREEMENT. /ALLEN/

&&

.AVIATION...SCT SHWRS/TSTMS WILL CONTINUE TO DEVELOP OVER THE AREA
THRU THIS EVNG WITH THE BEST CHANCE EAST OF I-55. LCL MVFR CIGS/IFR
VSBYS WILL OCCUR IN STRONGER STORMS. TSTMS WILL DECREASE EARLY THIS
EVNG AND WILL GENERALLY END BY 22Z. VFR CONDITIONS WILL PREVAIL
TONIGHT AND SATURDAY BUT MVFR VSBYS WILL BE POSSIBLE AROUND SUNRISE
ESPECIALLY IN THE SOUTH AND WHERE RAINFALL OCCURS THIS EVNG. ISOLTD
TO SCT TSTMS WILL BE LIMITED TO THE SOUTH SAT. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  96  72  96 /  33  13   7   5
MERIDIAN      73  95  71  97 /  27  18   6   7
VICKSBURG     71  96  70  96 /  21   7   6   4
HATTIESBURG   74  95  74  97 /  36  36   8  14
NATCHEZ       73  94  71  95 /  31  25   7   7
GREENVILLE    72  96  69  95 /  13   3   6   3
GREENWOOD     72  95  68  96 /  17   5   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/ALLEN/22
Hazardous weather outlook, Jul 27, 1:37 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT FRI JUL 27 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>036-040>042-
281845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ030>033-037>039-043>066-072>074-281845-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE STORMS CAPABLE OF PENNY SIZE HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY EVENING. THE STRONGEST
STORMS ARE EXPECTED TO OCCUR EAST OF THE NATCHEZ TRACE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Jul 27, 5:04 PM CDT, 1 hour 3 minutes before
MSZ043-048-049-272305-
RANKIN MS-MADISON MS-HINDS MS-
504 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT FRI JUL 27 2012

...A LINE OF STRONG STORMS MOVING THROUGH THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
POCAHONTAS TO 5 MILES WEST OF BYRAM AT 503 PM CDT...MOVING EAST AT 15
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN HINDS...SOUTH CENTRAL MADISON AND WESTERN RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3251 9004 3208 9011 3211 9040 3251 9032
TIME...MOT...LOC 2203Z 270DEG 12KT 3241 9029 3218 9033

MRM
Special weather statement, Jul 27, 5:12 PM CDT, 55 minutes before
MSZ038-039-046-272310-
WINSTON MS-NOXUBEE MS-KEMPER MS-
512 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORM OVER SOUTHEAST WINSTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER VERNON AT 512 PM CDT...MOVING
EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN KEMPER...SOUTHWESTERN NOXUBEE AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8872 3281 8877 3291 8892 3293 8892
      3292 8894 3296 8900 3311 8895 3311 8894
      3310 8864
TIME...MOT...LOC 2212Z 285DEG 12KT 3301 8891

MRM
Special weather statement, Jul 27, 5:18 PM CDT, 49 minutes before
MSZ044-050-272320-
SCOTT MS-LEAKE MS-
518 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORM OVER SOUTHWEST LEAKE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF TUSCOLA AT 518 PM
CDT...MOVING EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE AND NORTH CENTRAL SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3270 8941 3241 8944 3252 8967 3270 8963
TIME...MOT...LOC 2218Z 280DEG 11KT 3259 8958

MRM
Special weather statement, Jul 27, 5:36 PM CDT, 31 minutes before
MSZ038-045-272320-
WINSTON MS-NESHOBA MS-
536 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORM OVER NORTHERN NESHOBA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BURNSIDE AT 536 PM CDT...MOVING
EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN NESHOBA AND SOUTH CENTRAL WINSTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3298 8891 3272 8894 3279 8920 3299 8915
TIME...MOT...LOC 2236Z 279DEG 11KT 3288 8908

MRM
Local storm report, Jul 27, 6:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     2 N BURNSIDE            32.88N 89.10W
07/27/2012  E50 MPH          NESHOBA            MS   EMERGENCY MNGR

            2 DEAD TREES WERE BLOWN DOWN.

&&

CME
Special weather statement, Jul 27, 6:03 PM CDT, 4 minutes before
MSZ038-039-046-272350-
WINSTON MS-NOXUBEE MS-KEMPER MS-
603 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORM OVER EASTERN WINSTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF VERNON AT 603 PM
CDT...MOVING EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN KEMPER...SOUTHWESTERN NOXUBEE AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 8881 3289 8892 3293 8892 3292 8893
      3292 8899 3295 8904 3313 8898 3311 8872
TIME...MOT...LOC 2303Z 282DEG 12KT 3302 8891

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:20 PM CDTSpecial Weather StatementJANScott60 min
Jul 27, 2:19 PM CDTSpecial Weather StatementJANClarke61 min
Jul 27, 3:18 PM CDTSpecial Weather StatementJANRankin32 min
Jul 27, 3:24 PM CDTSpecial Weather StatementJANClaiborne46 min
Jul 27, 3:45 PM CDTSpecial Weather StatementJANClaiborne, Warren60 min
Jul 27, 3:55 PM CDTSpecial Weather StatementJANKemper30 min
Jul 27, 4:13 PM CDTSpecial Weather StatementJANSimpson62 min
Jul 27, 4:30 PM CDTSpecial Weather StatementJANHinds30 min
Jul 27, 4:34 PM CDTSpecial Weather StatementJANLeake46 min
Jul 27, 4:39 PM CDTSevere Thunderstorm WarningJANLeake, Scott36 min
Jul 27, 4:49 PM CDTSpecial Weather StatementJANMadison31 min
Jul 27, 4:53 PM CDTSpecial Weather StatementJANNoxubee42 min
Jul 27, 4:54 PM CDTSpecial Weather StatementJANNoxubee41 min
Jul 27, 5:04 PM CDTSpecial Weather StatementJANHinds61 min
Jul 27, 5:12 PM CDTSpecial Weather StatementJANWinston58 min
Jul 27, 5:18 PM CDTSpecial Weather StatementJANScott62 min
Jul 27, 5:36 PM CDTSpecial Weather StatementJANNeshoba44 min
Jul 27, 6:03 PM CDTSpecial Weather StatementJANWinston47 min
Jul 27, 6:16 PM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston119 min
Jul 27, 6:55 PM CDTSpecial Weather StatementJANClay45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.